MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM LCP® MEDIAL PROXIMAL TIBIA PLATE 16H/LEFT 322MM; PLATE, FIXATION, BONE

SYNTHES ELMIRA 4.5MM LCP® MEDIAL PROXIMAL TIBIA PLATE 16H/LEFT 322MM; PLATE, FIXATION, BONE
Catalog Number 239.997
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.(therapy date): exact date of implant is unknown but was reported as approximately three (3) months prior to (b)(6) 2016.He subject device is not expected to be returned to the synthes manufacturer for evaluation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the subject device lot.Manufacturer: synthes elmira.Date of manufacture: apr 10, 2006.The review showed that there were no complaint related anomalies.The device history record shows this lot of 4.5 mm medial proximal tibia plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a revision surgery took place on (b)(6) 2016 for a broken 4.5 mm locking compression plate (lcp) medial proximal tibia plate.It was reported that the patient was originally implanted approximately three (3) months prior to (b)(6) 2016 (exact date unknown) with plate and an unknown quantity of unknown screws.It was reported that the patient was non-compliant; walking and bearing weight on the operated leg.The plate broke at one screw hole and the other side of the plate was bent.The patient was revised to a tibia nail.All other implants were removed intact.There was no harm to patient during the revision surgery or surgical delay.Concomitant devices reported: screw.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
(b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Customer quality unit received a maude report forwarded from department of human services; this report is against user facility # (b)(4).Only additional and/or corrected information will be contained in this report.A copy of the maude event report is attached.

Brand Name
4.5MM LCP® MEDIAL PROXIMAL TIBIA PLATE 16H/LEFT 322MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6266671
Report Number3003506883-2017-10008
Device Sequence Number857869
Product Code HRS
UDI-Device Identifier10886982164094
UDI-Public(01)10886982164094(10)5129295
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050646
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number239.997
Device Lot Number5129295
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date02/23/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS, QUANTITY UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight136